Semisimple Reflection Hopf Algebras of Dimension Sixteen


For each nontrivial semisimple Hopf algebra H of dimension sixteen over \(\mathbb {C}\), the smallest dimension inner-faithful representation of H acting on a quadratic AS regular algebra A of dimension 2 or 3, homogeneously and preserving the grading, is determined. Each invariant subring AH is determined. When AH is also AS regular, thus providing a generalization of the Chevalley–Shephard–Todd Theorem, we say that H is a reflection Hopf algebra for A.

This is a preview of subscription content, access via your institution.


  1. 1.

    Chevalley, C.: Invariants of finite groups generated by reflections. Amer. J. Math. 77, 778–782 (1955)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Shephard, G.C., Todd, J.A.: Finite unitary reflection groups. Can. J. Math. 6, 274–304 (1954)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Kirkman, E., Kuzmanovich, J., Zhang, J.J.: Rigidity of graded regular algebras. Trans. Amer. Math. Soc. 360(12), 6331–6369 (2008)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Kirkman, E., Kuzmanovich, J., Zhang, J.J.: Shephard-Todd-Chevalley theorem for skew polynomial rings. Algebr. Represent. Theory 13(2), 127–158 (2010)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Bazlov, Y., Berenstein, A.: Mystic reflection groups. SIGMA Symmetry Integrability Geom. Methods Appl. 10, Paper 040, 11 (2014)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Kirkman, E., Kuzmanovich, J., Zhang, J.J.: Gorenstein subrings of invariants under Hopf algebra actions. J. Algebra 322(10), 3640–3669 (2009)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Chan, K., Kirkman, E., Walton, C., Zhang, J.J.: Quantum binary polyhedral groups and their actions on quantum planes. J. Reine Angew. Math. 719, 211–252 (2016)

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Chan, K., Kirkman, E., Walton, C., Zhang, J.J.: McKay correspondence for semisimple Hopf actions on regular graded algebras, I. J. Algebra 508, 512–538 (2018)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Chan, K., Kirkman, E., Walton, C., Zhang, J.J.: McKay correspondence for semisimple Hopf actions on regular graded algebras, II. J. Noncommut. Geom. 13(1), 87–114 (2019)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Kirkman, E., Kuzmanovich, J., Zhang, J.J.: Nakayama automorphism and rigidity of dual reflection group coactions. J. Algebra 487, 60–92 (2017)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Kac, G.I., Paljutkin, V.G.: Finite ring groups. Trudy Moskov. Mat. Obsc 15, 224–261 (1966). (Russian)

    MathSciNet  Google Scholar 

  12. 12.

    Ferraro, L., Kirkman, E., Moore, W.F., Won, R.: Three infinite families of reflection Hopf algebras. J. Pure Appl. Algebra 224(8), 106315, 34 (2020)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Zhu, Y.: Hopf algebras of prime dimension, Internat. Math. Res. Notices, 1, 53–59 (1994)

  14. 14.

    Masuoka, A.: Semisimple Hopf algebras of dimension 2p. Comm. Algebra 23(5), 1931–1940 (1995)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Masuoka, A.: The pn theorem for semisimple Hopf algebras. Proc. Amer. Math. Soc. 124(3), 735–737 (1996)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Etingof, P., Gelaki, S.: On Hopf algebras of dimension pq. J. Algebra 277(2), 668–674 (2004)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Gelaki, S., Westreich, S.: On semisimple Hopf algebras of dimension pq. Proc. Amer. Math. Soc. 128(1), 39–47 (2000)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Kashina, Y.: Classification of semisimple Hopf algebras of dimension 16. J. Algebra 232(2), 617–663 (2000)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Kirkman, E., Won, R., Zhang, J.J.: Degree bounds on Hopf actions on Artin-Schelter regular algebras. arXiv:2008.05047v1, pp. 1–38 (2020)

  20. 20.

    Montgomery, S.: Hopf algebras and their actions on rings, CBMS Regional Conference Series in Mathematics, vol. 82. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence (1993)

  21. 21.

    Chen, J., Kirkman, E., Zhang, J.J.: Rigidity of down-up algebras with respect to finite group coactions. J. Pure Appl. Algebra 221(12), 3089–3103 (2017)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Brauer, R.: A note on theorems of Burnside and Blichfeldt. Proc. Amer. Math. Soc. 15, 31–34 (1964)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Burnside, W.: Theory of groups of finite order, 2d ed. Dover Publications, Inc., New York (1955)

  24. 24.

    Steinberg, R.: Complete sets of representations of algebras. Proc. Amer. Math. Soc. 13, 746–747 (1962)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Rieffel, M.A.: Burnside’s theorem for representations of Hopf algebras. J. Algebra 6, 123–130 (1967)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Passman, D.S., Quinn, D.: Burnside’s theorem for Hopf algebras. Proc. Amer. Math. Soc. 123(2), 327–333 (1995)

    MathSciNet  MATH  Google Scholar 

  27. 27.

    Nichols, W.D., Richmond, M.B.: The Grothendieck group of a Hopf algebra. J. Pure Appl. Algebra 106(3), 297–306 (1996)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Montgomery, S.: Algebra properties invariant under twisting. In: Hopf algebras in noncommutative geometry and physics, Lecture Notes in Pure and Appl. Math., vol. 239, pp 229–243. Dekker, New York (2005)

  29. 29.

    Masuoka, A.: Cocycle deformations and Galois objects for some cosemisimple Hopf algebras of finite dimension. In: New trends in Hopf algebra theory (La Falda, 1999), Contemp. Math., vol. 267, pp 195–214. Amer. Math. Soc., Providence (2000)

Download references


We appreciate the careful reading of the manuscript by the referee who caught several mistakes and suggested a simplification of our arguments for inner-faithfulness, which we have adopted.

Author information



Corresponding author

Correspondence to Luigi Ferraro.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Presented by: Michel Van den Bergh

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ferraro, L., Kirkman, E., Moore, W.F. et al. Semisimple Reflection Hopf Algebras of Dimension Sixteen. Algebr Represent Theor (2021).

Download citation


  • Reflection Hopf algebra
  • Artin-Schelter regular algebra
  • Invariant subring
  • Grothendieck ring
  • Inner faithful representation

Mathematics Subject Classification (2010)

  • Primary 16T05
  • 16E65
  • 16G10